Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 202, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 12, 2012, 2:59 PM EDT for Wakulla County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 12, 2012, 3:17 PM EDT
- In force
- 18 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823 WUUS52 KTAE 121859 SVRTAE FLC129-121930- /O.NEW.KTAE.SV.W.0202.120612T1859Z-120612T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 259 PM EDT TUE JUN 12 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WAKULLA COUNTY IN FLORIDA... * UNTIL 330 PM EDT * AT 257 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAKULLA...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3021 8426 3027 8424 3027 8408 3016 8408 TIME...MOT...LOC 1859Z 289DEG 16KT 3026 8418 $$ 42-DVD
1 follow-up statement
779 WWUS52 KTAE 121917 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EDT TUE JUN 12 2012 FLC129-121927- /O.CAN.KTAE.SV.W.0202.000000T0000Z-120612T1930Z/ WAKULLA FL- 317 PM EDT TUE JUN 12 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAKULLA COUNTY IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE LIMITS SO THE WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AROUND 40 MPH REMAIN POSSIBLE WITH THIS STORM. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3021 8426 3027 8424 3027 8408 3016 8408 TIME...MOT...LOC 1917Z 289DEG 16KT 3023 8409 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:38 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 12, 1:38 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 138 PM EDT Tue Jun 12 2012 .NEAR TERM (Rest of the Afternoon through Tonight).... Showers and thunderstorms are firing along a NE-SW line from Valdosta to Panama City. High resolution model guidance indicates these storms will progress eastward over the rest of the afternoon. Mesoanalysis and examination of current trends seems to indicate this seems reasonable. The storms that have fired up already appear to be sub-severe levels. Although, we can't rule out that a few storms may require a warnings. Will need to monitor this through the afternoon hours. Otherwise activity will wane into the evening hours and overnight. .SHORT TERM (Wednesday through Thursday)... Possible relief from this extremely active pattern may be in site by mid-week. A cold front is making its way down to the area on Wednesday into Thursday. This may shunt the tropical airmass over our area to the south and provide some relief from the activity of showers and thunderstorms. That said, it appears that eastern zones may see some enhanced activity on Wednesday afternoon. Also, showers will remain in the forecast for Thursday. However, we expect that coverage will be much less and near the coast. Certainly the threat of severe weather will diminish greatly tomorrow into Thursday. This will be a welcome change to the weather pattern. .LONG TERM... (Friday through next Tuesday) There is good agreement among the latest global models in showing a drying a trend for our forecast area. The surface front is expected to move far enough south for the boundary layer to dry significantly. Our PoP will be below average through Tuesday (only 20-30%, mainly in the afternoon and evening). Despite the lower PoP and cloud cover, high temperatures will remain reasonable for this time of year...only in the lower 90s. The drier air may even allow lows to reach the mid 60s at some inland locations this weekend. The lower humidity and fresh breezes will make outdoor activities more pleasant that what we have seen in recent weeks. && .MARINE... No major changes to the marine forecast for the short term period. The slightly elevated winds from the west over the last few days are still expected to turn more offshore by Thursday. Seas will generally stay in the 2-3 feet range at most. The previous discussion mentioned the threat of exercises caution wording for small craft over the weekend. This still appears to be the case as computer models are not indicating much of a change from the previous forecast. && .FIRE WEATHER... Red flag criteria will not be met this week as relative humidity values remain well above critical levels along with scattered to possibly numerous showers and thunderstorms each day. && .AVIATION... Showers and Thunderstorms will remain in the vicinity of TLH and KVLD for the next few hours. Afterward, a brisk northwest flow is working in a much drier air mass behind the line of storms clearing the area of any activity. Fog and low stratus is unlikely tonight given the influx of drier air. Therefore, all terminals will remain VFR through tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 90 72 91 70 / 30 30 20 30 10 Panama City 75 85 75 89 75 / 30 30 20 30 10 Dothan 71 91 71 91 70 / 30 30 20 30 10 Albany 72 91 71 90 69 / 40 30 20 30 10 Valdosta 70 90 70 91 68 / 40 30 20 40 10 Cross City 71 90 71 91 68 / 30 30 20 40 20 Apalachicola 74 84 74 88 75 / 30 30 20 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Near Term...Lericos/Van Dyke Short Term/Aviation/Marine...Lericos Long Term...Fournier
Hazardous weather outlook, Jun 12, 5:32 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EDT TUE JUN 12 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-130945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 532 AM EDT TUE JUN 12 2012 /432 AM CDT TUE JUN 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY...BUT CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE STORMS. HOWEVER...AN ISOLATED STRONG TO SEVERE STORM OR TWO IS POSSIBLE TODAY. OTHERWISE...THE MOST WIDESPREAD THREAT WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THIS WEEKEND...BUT WIDESPREAD SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 12, 12:42 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1242 PM EDT TUE JUN 12 2012
FLZ019-028-128-121730-
MADISON FL-INLAND TAYLOR FL-COASTAL TAYLOR FL-
1242 PM EDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR MADISON AND TAYLOR
COUNTIES...
* UNTIL 130 PM EDT
AT 1238 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
MADISON TO 19 MILES EAST OF SAINT MARKS...OR ALONG A LINE EXTENDING
FROM CHERRY LAKE TO SCANLON...MOVING EAST AT 20 MPH.
PEOPLE IN MADISON AND NORTHERN TAYLOR COUNTIES...INCLUDING THE CITIES
OF MADISON AND PERRY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH THE
POSSIBILITY OF SMALL HAIL.
LAT...LON 2996 8361 3001 8389 3008 8400 3063 8350
3059 8326 3048 8323 3045 8321
TIME...MOT...LOC 1642Z 279DEG 16KT 3055 8345 3009 8388
42-DVDSpecial weather statement, Jun 12, 1:14 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
114 PM EDT TUE JUN 12 2012
FLZ019-028-029-121800-
LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL-
114 PM EDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN
LAFAYETTE...SOUTHEAST MADISON AND NORTHEAST TAYLOR COUNTIES...
* UNTIL 200 PM EDT
AT 110 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MADISON TO NEAR PERRY...OR
ALONG A LINE EXTENDING FROM MADISON TO FOLEY...MOVING EAST AT 25 MPH.
PEOPLE IN NORTHEASTERN TAYLOR...NORTHERN LAFAYETTE AND SOUTHEASTERN
MADISON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3034 8320 3031 8321 3025 8324 3018 8324
3017 8323 3012 8322 3010 8318 2999 8325
3008 8353 3046 8322 3043 8322 3041 8318
3038 8317
TIME...MOT...LOC 1714Z 289DEG 20KT 3046 8334 3010 8352
42-DVDSpecial weather statement, Jun 12, 1:23 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
123 PM EDT TUE JUN 12 2012
FLZ015-115-121800-
COASTAL FRANKLIN FL-INLAND FRANKLIN FL-
123 PM EDT TUE JUN 12 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN COUNTY...
* UNTIL 200 PM EDT/100 PM CDT/
AT 120 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES NORTH OF APALACHICOLA...OR NEAR BEVERLY...MOVING
SOUTHEAST AT 25 MPH.
PEOPLE IN WESTERN FRANKLIN COUNTY...INCLUDING THE CITIES OF
APALACHICOLA...EASTPOINT AND ST GEORGE ISLAND...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 2966 8519 2971 8521 2978 8511 2978 8504
2996 8502 2996 8501 2980 8474 2975 8486
2969 8487 2973 8492 2978 8489 2971 8499
2969 8517 2968 8507 2962 8507 2962 8498
2977 8469 2976 8469 2968 8478 2958 8505
TIME...MOT...LOC 1723Z 305DEG 22KT 2982 8501
42-DVDLocal storm report, Jun 12, 1:43 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM EDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TSTM WND GST APALACHICOLA AIRPORT 29.72N 85.03W
06/11/2012 M40 MPH FRANKLIN FL ASOS
PEAK WIND MEASURED AT 310/35 KNOTS
&&
DVDSpecial weather statement, Jun 12, 2:18 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
218 PM EDT TUE JUN 12 2012
FLZ027-127-121900-
COASTAL WAKULLA FL-INLAND WAKULLA FL-
218 PM EDT TUE JUN 12 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WAKULLA COUNTY...
* UNTIL 300 PM EDT
AT 215 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES NORTHWEST OF CRAWFORDVILLE...OR NEAR ARRAN...
MOVING EAST AT 25 MPH.
PEOPLE IN CENTRAL WAKULLA COUNTY...INCLUDING THE CITY OF
CRAWFORDVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3005 8459 3030 8453 3030 8425 3027 8424
3027 8421 3008 8423 3007 8426 3005 8427
3005 8430 3004 8433
TIME...MOT...LOC 1819Z 282DEG 22KT 3020 8444
42-DVDSpecial weather statement, Jun 12, 2:24 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 PM EDT TUE JUN 12 2012
FLZ029-121900-
LAFAYETTE FL-
224 PM EDT TUE JUN 12 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
LAFAYETTE COUNTY...
* UNTIL 300 PM EDT
AT 220 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES WEST OF OBRIEN...OR NEAR MIDWAY...MOVING EAST AT
25 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 2984 8289 2989 8319 3010 8311 3010 8310
3009 8307 2999 8296 2997 8296 2995 8292
2991 8291 2989 8287 2986 8287
TIME...MOT...LOC 1824Z 285DEG 21KT 2999 8303
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:42 PM EDT | Special Weather Statement | TAE | Madison, Taylor | 48 min |
| Jun 12, 1:14 PM EDT | Special Weather Statement | TAE | Madison | 46 min |
| Jun 12, 1:19 PM EDT | Special Marine Warning | TAE | 56 min | |
| Jun 12, 1:23 PM EDT | Special Weather Statement | TAE | Franklin | 37 min |
| Jun 12, 2:18 PM EDT | Special Weather Statement | TAE | Wakulla | 42 min |
| Jun 12, 2:24 PM EDT | Special Weather Statement | TAE | Lafayette | 36 min |
| Jun 12, 2:50 PM EDT | Special Marine Warning | TAE | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.